Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 457, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2011, 7:14 PM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 8, 2011, 7:53 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
169
WUUS53 KSGF 090014
SVRSGF
MOC009-119-145-090115-
/O.NEW.KSGF.SV.W.0457.110809T0014Z-110809T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 815 PM CDT.
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWTONIA TO
ANDERSON...MOVING SOUTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ANDERSON...CASSVILLE...EXETER...
FAIRVIEW...GOODMAN...GRANBY...LANAGAN...PINEVILLE...PURDY...
SELIGMAN...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3650 9437 3665 9456 3699 9418 3659 9358
3649 9359
TIME...MOT...LOC 0014Z 311DEG 30KT 3688 9415 3661 9445
WIND...HAIL 60MPH <.50IN
$$
BOXELL2 follow-up statements
013
WWUS53 KSGF 090029
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT MON AUG 8 2011
MOC009-119-145-090115-
/O.CON.KSGF.SV.W.0457.000000T0000Z-110809T0115Z/
BARRY MO-MCDONALD MO-NEWTON MO-
729 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN NEWTON...EASTERN MCDONALD AND SOUTHERN BARRY
COUNTIES...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW TO
PINEVILLE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE CASSVILLE...EXETER...FAIRVIEW...LANAGAN...
PINEVILLE...SELIGMAN...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3650 9437 3661 9447 3686 9409 3657 9366
3650 9368
TIME...MOT...LOC 0029Z 311DEG 30KT 3680 9403 3653 9433
WIND...HAIL 60MPH <.50IN
$$
BOXELL938
WWUS53 KSGF 090053
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT MON AUG 8 2011
MOC009-119-145-090104-
/O.CAN.KSGF.SV.W.0457.000000T0000Z-110809T0115Z/
BARRY MO-MCDONALD MO-NEWTON MO-
753 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON...EASTERN
MCDONALD AND SOUTHERN BARRY COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 9437 3661 9447 3686 9409 3657 9366
3650 9368
TIME...MOT...LOC 0054Z 311DEG 30KT 3666 9383 3639 9414
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:24 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 8, 6:24 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 PM CDT MON AUG 8 2011 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 325 PM CDT MON AUG 8 2011/ CURRENTLY...A GLORIOUS SIGHT LOOKING AT THE REGIONAL RADAR AND AREA OBSERVATIONS. SEVERAL ROUNDS OF RAIN HAVE AFFECTED THE AREA WITH MID AFTERNOON TEMPS RANGING FROM THE UPPER 60S TO MIDDLE 80S. HAVE BEEN WATCHING SEVERAL BOUNDARIES EMANATE FROM AREA CONVECTION TODAY...WITH AN EFFECTIVE FRONT BEGINNING TO TAKE SHAPE ACROSS FAR NORTHERN OK/ARK. A SYNOPTIC SCALE FRONT IS NOW LOCATED TO OUR NORTHWEST FROM ROUGHLY THE QUAD CITIES AREA TO THE KC METRO TO JUST WEST OF WICHITA. ACTIVE WEATHER WILL PERSIST TONIGHT. POTENTIALLY SETTING UP TO SEE A COUPLE MORE ROUNDS OF RAIN THROUGH TONIGHT AS A MID LEVEL SHORTWAVE MOVES EASTWARD INTO THE AREA OUT OF THE CENTRAL PLAINS STATES. SOME UNCERTAINTY AS TO WHERE THE HEAVIEST BOUTS OF RAIN WILL OCCUR. GIVEN THE PRESENCE OF SEVERAL BOUNDARIES... DEVELOPMENT WILL BE POSSIBLE ANYWHERE. HOWEVER...AM CONCERNED THAT THE BOUNDARY OVER OK/ARK WILL BECOME A MORE DOMINATE FOCUSING MECHANISM. EXPECT THAT THE FOCUS FOR ACTIVITY WILL SLOWLY SHIFT SOUTH HEADING INTO TONIGHT...WITH THE BETTER CHANCES FOR RAIN ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA. CONTEMPLATED A FLASH FLOOD WATCH ACROSS PORTIONS OF SOUTH CENTRAL MO GIVEN THEIR RECENT HEAVY RAINFALL...HOWEVER CONFIDENCE WAS NOT HIGH ENOUGH AT THIS JUNCTURE. WILL LET THE SUBSEQUENT SHIFT MONITOR CLOSELY FOR POTENTIAL. RAINFALL SHOULD EXIT STAGE SOUTHEAST LATE TONIGHT/FIRST THING TUESDAY. WE/LL BE BETWEEN SYSTEMS WITH SHORTWAVE RIDGING ALOFT. THUS...SHOULD OBSERVE A QUICK CLEARING TREND DURING THE DAY TUESDAY AND A PLEASANT AFTERNOON WITH TEMPS IN THE 80S PEAKING AROUND 90. ACTIVE WEATHER PATTERN WILL SET UP IN EARNEST FROM LATE TOMORROW NIGHT THROUGH EARLY SATURDAY. NORTHWEST FLOW ALOFT WILL DELIVER SEVERAL SHORTWAVES. STILL SOME UNCERTAINTY WITH EXACTLY WHERE THE WAVE TRAIN WILL SET UP...BUT IT IS CERTAINLY CLOSE ENOUGH AT THIS POINT TO BUMP UP POPS SOLIDLY INTO THE CHANCE (IF NOT HIGH END CHANCE) CATEGORY NEARLY EVERY PERIOD. WHILE IT WON/T RAIN EVERY PERIOD...THERE WILL BE SEVERAL OPPORTUNITIES FOR RAIN. COOLER 850MB TEMPS ALONG WITH GOOD CLOUD/RAIN POTENTIAL WILL RESULT IN MUCH MORE PALATABLE HIGHS AND LOWS. LOWS WILL REMAIN AROUND AVERAGE WITH BELOW AVERAGE HIGHS. FROM SATURDAY INTO EARLY NEXT WEEK...MEDIUM RANGE MODEL OUTPUT INDICATED THAT THE UPPER PATTERN WILL AMPLIFY A BIT AND SHIFT THE SHEAR AXIS RESPONSIBLE FOR THE SHORTWAVE TRAIN TO OUR WEST. THIS RESULTS IN A DRIER FORECAST WITH PLEASANT TEMPERATURES. GAGAN && .AVIATION... FOR THE 00Z TAFS...CONVECTION STILL FIRING ALONG BOUNDARY THAT EXTENDS TO THE WEST FROM A LAMAR TO NEAR WICHITA LINE AND HAVE CONVECTION MENTIONED IN THE FIRST COUPLE OF HOURS OF THE TAFS. BASES OF THE STORMS ARE VERY HIGH BUT STILL PRODUCING SOME LOWER VISIBILITIES IN THE HEAVIER DOWNPOURS SO HAVE SOME MVFR/IFR CONDITIONS WITH THE STRONGER STORMS THIS EVENING. THEN...LATER TONIGHT AS WIND DIMINISHES...COULD GET SOME FOG TO DEVELOP GIVEN THE RAINFALL OVER THE PAST FEW DAYS. ALSO HAVE THIS GOING INTO MVFR/IFR CONDITIONS BETWEEN 09Z AND 12Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 8, 4:33 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 433 PM CDT MON AUG 8 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 433 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TO SIGNIFICANT LIGHTNING RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED HAIL RISK. ELEVATED FLOODING RISK. DISCUSSION... AREAS OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE REGION TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...MAINLY ACROSS FAR SOUTHERN MISSOURI...WHERE DAMAGING DOWNBURST WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE. WITH MULTIPLE ROUNDS OF RAINFALL MOVING OVER THE SAME AREAS REPEATEDLY...THERE IS A RISK FOR LOCALIZED FLASH FLOODING OF SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY NIGHT THROUGH FRIDAY NIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. GIVEN THE POTENTIAL FOR TRAINING OF THUNDERSTORM COMPLEXES...THERE IS A LIMITED RISK FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Aug 8, 6:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT MON AUG 8 2011
MOZ104-090000-
TANEY MO-
627 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 700 PM CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BRANSON...MOVING EAST AT 45
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH...
HOLLISTER...KIRBYVILLE...KISSEE MILLS...MERRIAM WOODS...OZARK
BEACH...POWERSITE...RIDGEDALE...ROCKAWAY BEACH...RUETER...TABLE ROCK
AND WALNUT SHADE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
LAT...LON 3658 9332 3678 9330 3666 9277 3660 9277
3649 9293 3649 9327
TIME...MOT...LOC 2327Z 288DEG 38KT 3667 9324
BOXELLLocal storm report, Aug 8, 6:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 2 N BRANSON 36.67N 93.22W
08/08/2011 TANEY MO EMERGENCY MNGR
UTILITY POLES DOWN AND FOOTBALL STADIUM LIGHTS WERE DOWN
ON TOP OF A HOUSE.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:51 PM CDT | Special Weather Statement | SGF | Barton, Lawrence | 24 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 49 min |
| Aug 8, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 62 min |
| Aug 8, 9:21 PM CDT | Special Weather Statement | SGF | Barton, Jasper | 54 min |
| Aug 8, 9:45 PM CDT | Special Weather Statement | SGF | Barry | 30 min |
| Aug 8, 10:12 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, Newton | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.